MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 02/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: i have been using bilateral hip prostheses for 8 years.On (b)(6) 2026, i began to feel spontaneous pain in my hip (right side), and the pain progressed with loss of strength and mobility in the limb.I was then taken by ambulance to the hospital on (b)(6) 2026, where an x-ray revealed that the prosthesis was broken.This occurred spontaneously, without any associated trauma.Since then, my life has changed repeatedly, as from that day on i could no longer walk, work, or perform simple daily activities.I started needing help with even small necessities like dressing, going to the bathroom, lying down, etc.In addition to the significant emotional impact on me and my family, i was physically and financially affected by having to bear the costs of medical expenses and medications, and by the health damage related to the surgery, as i have sickle cell anemia, which required greater care and involved risks.I did experience complications after the prosthesis replacement surgery, developing a pulmonary thromboembolism, which further weakened my health, requiring oxygen and prolonging my hospital stay.I also needed four blood transfusions.All of this, unfortunately, was a consequence of the exeter prosthesis material breaking down so suddenly and prematurely, and it continues to affect my life to this day, as recovery from the surgery has been slow and difficult.

Brand Name
EXETER V40 STEM 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key25315216
Report Number0002249697-2026-00479
Device Sequence Number20150401
Product Code JDI
UDI-Device Identifier04546540153210
UDI-Public04546540153210
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K240418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-300
Device Lot Number1057924
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale
Patient Weight58 KG